Vitiligo at the site of radiotherapy for nasopharyngeal carcinoma


Polat M. , Yalcin B., Alli N.

AMERICAN JOURNAL OF CLINICAL DERMATOLOGY, cilt.8, sa.4, ss.247-249, 2007 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 8 Konu: 4
  • Basım Tarihi: 2007
  • Doi Numarası: 10.2165/00128071-200708040-00008
  • Dergi Adı: AMERICAN JOURNAL OF CLINICAL DERMATOLOGY
  • Sayfa Sayıları: ss.247-249

Özet

Cases of vitiligo following radiotherapy have been reported in patients with a history of vitiligo, possibly resulting from the Koebner phenomenon. As vitiligo in general is caused by melanocyte depletion, there is an increased radiosensitivity of this cell type in this disorder. However, vitiligo at sites of irradiation may be linked to a proposed auto-cytotoxic mechanism that may occur through inhibition of thioredoxin reductase by high extracellular calcium levels observed in keratinocytes of vitiligo patients. High levels of thioredoxin and thioredoxin reductases have been shown to protect from ionizing radiation-induced cell death. Thus, inhibition of thioredoxin reductase in vitiligo might account for the increased radiosensitivity of melanocytes in this disorder.